| Catalog Number |
66800580 |
| Medical Device Problem Codes |
Delivered as Unsterile Product (1421); Unsealed Device Packaging (1444); Manufacturing, Packaging or Shipping Problem (2975)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/26/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Internal reference number: (b)(4).H10: smith & nephew is submitting this report pursuant to the provisions of 21 c.F.R.Part 803.This report may be based upon information which smith & nephew has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, smith & nephew, or its employees, that the report constitutes an admission that the device, smith & nephew or its employees caused or contributed to the potential event described in this report.
Event or Problem Description
It was reported that the individual packaging of one (1) durafiber ag 15x15 was open.The complete 15x15 dressing was found and, additionally, a part of another incomplete dressing remained in the closing area of the primary packaging, preventing proper closure.As this happened in a non-treatment environment, there was not patient involvement.
Additional Manufacturer Narrative
H3, h6: the product was returned for evaluation.The visual inspection performed on the physical product observed an open pouch with one full dressing and a portion of another that is confirmed to be trapped/stuck to the pouch seal.Additionally, the attached suppled image confirms the reported event - showing 2 dressing pads in 1 pouch.The review of the production records showed no manufacturing issues that could have contributed to the reported incident.No similar events were found in the complaint history, therefore this would suggest it is an isolated event.Additionally, there have been no previous investigations for the part number and failure mode reported.According to the durafiber ag packaging specification, the dimensions of the dressings, seal strength and seal integrity of the primary pack are tested inprocess and during stability according to the relevant product and process parameter documents.The risk management documentation for durafiber ag has been reviewed to assess whether the alleged failure and associated harm has been anticipated.It was reported that ¿the individual packaging of one (1) durafiber ag 15x15 was open.The complete 15x15 dressing was found and, additionally, a part of another incomplete dressing remained in the closing area of the primary packaging, preventing proper closure.As this happened in a non-treatment environment, there was not patient involvement.Upon review of durafiber ag risk files it is confirmed that the potential failure mode of ¿dressing trapped in pouch seals - integrity of the seal is compromised¿ is captured.A recent review of complaints for durafiber ag confirms that there are no other occurrences of the anticipated failure, therefore, confirming the probability rating is ¿a ¿ improbable¿ this is considered as acceptable (no impact to the risk file ratings).The evaluation of the sample, confirms that the pouch contained 1 full dressing and a portion of another is confirmed to be trapped/stuck to the pouch seal.Complaint history has confirmed that this event type is low occurrence/limited in scope.Risk documentation anticipates this situation as a low risk expected event.Will continue to monitor for breaches in expected occurrence rates and risk regions.The conclusion of this review confirms that no escalation is required.A probable root cause for this complaint is human error during the manufacturing process, it is possible that the reported 2 x dressings in 1 pouch has been missed by the operator during quality inspection and subsequently packaged along with unaffected dressings.Strict quality checks remain in place to minimize the likelihood of re-occurrence(s) of this issue.At this time, we have evidence to suspect that the product failed to meet the product specifications at the time of manufacture, however, based on this investigation, the need for corrective action is not indicated.